This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
The cause of the interaction is not known.
What might happen:
When these two medicines are taken together, you may experience symptoms of hyperglycemia (high blood sugar) including pale skin, blurred vision, loss of consciousness, increased thirst, increased urination, or fatigue.
What you should do about this interaction:
Monitor you blood glucose levels closely. If the control of your blood sugar gets worse, or if you develop one or more of the symptoms listed above, contact your healthcare professional (e.g. doctor or pharmacist). Your doctor may want to adjust the dose of your diabetes medicine.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Wolff F. Diazoxide hyperglycaemia and its continued relief by tolbutamide. Lancet 1964 Feb 8;1:309-10.
2.Wales JK, Grant AM, Wolff FW. Reversal of diazoxide effects by tolbutamide. Lancet 1967 May 27;1(7500):1137-8.
3.Johnson SF, Schade DS, Peake GT. Chlorpropamide-induced hypoglycemia: successful treatment with diazoxide. Am J Med 1977 Nov;63(5):799-804.
4.Pfeifer MA, Wolter CF, Samols E. Management of chlorpropamide-induced hypoglycemia with diazoxide. South Med J 1978 May;71(5):606-8.
5.Jeffery WH, Graham EM. Treatment of chlorpropamide overdose with diazoxide. Drug Intell Clin Pharm 1983 May;17(5):372-4.